See the latest coronavirus and vaccine information.
Learn about the Lancaster General Hospital emergency department expansion and new entrance.
A drug allergy occurs when the body's immune system overreacts to a substance (allergen) in a medicine that the person has taken, which triggers an allergic reaction. Symptoms include hives or welts, rash, swelling, redness, and blisters.
A drug allergy may also cause serum sickness (characterized by hives, joint pain, fever, and swollen glands), high fever and chills, or anaphylaxis, a severe whole-body (systemic) reaction that can be life-threatening.
Penicillin is the most common cause of drug allergies. Other medicines that commonly cause allergic reactions include other antibiotics, anesthesia, and anti-inflammatory drugs.
Treatment includes not taking the medicine that causes the reaction and taking medicine to relieve symptoms. In severe cases (anaphylaxis), emergency care is needed.
Current as of: June 29, 2020
Adam Husney MD - Family Medicine & Martin J. Gabica MD - Family Medicine & Anne C. Poinier MD - Internal Medicine & Lesley Ryan MD - Family Medicine
To learn more about Healthwise, visit Healthwise.org.
© 1995-2021 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Find our contact forms and phone numbers or give feedback on a recent experience using Care to Share.
View test results, schedule appointments, or request prescription refills from the convenience of your computer or mobile device.
Learn about health system news and meet new providers in Progress Notes, Lancaster General Health's provider newsletter.
Want to make a payment without a MyLGHealth account? Click the "Pay as Guest" button below.